MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM
Model Number BC161-10
Medical Device Problem Codes Connection Problem (2900); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Section d4 + g4: the healthcare facility was unable to provide further identifying information regarding the subject temperature probe.Fisher & paykel (f&p) healthcare is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility reported via a fisher & paykel (f&p) healthcare field representative, that a temperature probe was observed to be loose and dislodging at the patient-end temperature probe port of an infant breathing circuit during patient use.There was no patient harm.
 
Event or Problem Description
A healthcare facility reported via a fisher & paykel (f&p) healthcare field representative, that the temperature probe was observed to be loose and dislodging at the patient-end temperature probe port of two bc161-10 bubble cpap systems during patient use.There was no patient harm.
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d4 + g4: the healthcare facility was unable to provide further identifying information regarding the temperature probes.The subject device for this report has been updated to the bc161-10 bubble cpap system.Section h11: method: the subject devices and additional information about the reported event were requested to be provided to fisher & paykel (f&p) healthcare new zealand for evaluation.Results: the healthcare facility reported that the subject devices were not available for return to f&p healthcare for evaluation.A review of the manufacturing records of the provided lot batch of the bc161-10 bubble cpap system was performed.The devices in the manufacturing lot passed all the required quality control measures, confirming they were manufactured in accordance with specifications.Additionally, no non-conformances were noted during the manufacturing process of the subject lot.Conclusion: based on the information provided by the healthcare facility, our investigation, and review of the manufacturing records, we are unable to determine the root cause of the reported issue.However, as part of our post market surveillance processes, f&p healthcare will continue to monitor post market surveillance data and review internal design and manufacturing data related to temperature/flow probes being loose or dislodging from breathing circuits.As part of design validation and verification activities, all f&p healthcare products are tested to ensure they meet documented product requirements and specifications.At the end of the final assembly process, all bc161-10 bubble cpap system circuits are 100% tested as follows: functional testing for leak visual inspections for any visible defects and contamination resistance testing of the heater wire the instructions for use accompanying the bc161-10 bubble cpap system show in pictorial format the correct set-up of the system and also state the following: always use pressure monitoring to verify that the patient is receiving the prescribed cpap level.Test circuit for occlusions and pressure leaks using the flow elbow provided before connection to the infant.Check all connections are tight before use and after any adjustment.Use patient oxygen monitoring.The instructions for use for f&p healthcare temperature/flow probes outlines the correct set-up of the temperature probe and also state the following: ensure that both temperature probe sensors are correctly and securely fitted.Push the airway probe and chamber probe into breathing circuit making sure they are correctly located and pushed into place.Perform ventilator leak test on the breathing circuit before use.There is a residual risk associated with use of this product, even if used as intended.Following all instructions and warnings provided, the risk of hypoxic injury, skin burns, airway burns, airway injury, lung injury, electric shock injury, musculoskeletal injury, and hypothermia remains.These risks may result in serious injury or death.The instructions for use accompanying each mr850 respiratory humidifier outlines the correct set-up of the device in accordance with instructions and warnings, and also states the following: ensure that both temperature probe sensors are correctly and securely fitted.Visually inspect the humidifier and accessories for damage before use and replace if damaged.This product is for use under the supervision of trained medical personnel.Ensure that appropriate ventilator and/or patient monitor alarms are set, connections are secure, and a leak test is completed before use.The mr850 technical manual also outlines the action required when a flashing 'airway probe' indicator is accompanied by an audible alarm, including to 'check for proper insertion of the airway probe into a correctly configured breathing circuit', and to 'adjust as necessary'.It also outlines the 6 monthly and annual maintenance tasks to ensure the humidifier, and its accessories are in working order.In addition, it also states that the accessories used with the mr850 respiratory humidifier are to be visually and functionally checked and replaced in the case of damage or if it fails the performance test.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BUBBLE CPAP SYSTEM
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21649597
Report Number9611451-2025-00240
Device Sequence Number15325758
Product Code BZD
UDI-Device Identifier09420012412430
UDI-Public(01)09420012412430(10)2103305254(11)240821
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC161-10
Device Lot Number2103305254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BC161-10 INFANT BUBBLE CPAP SYSTEM.; F&P HEALTHCARE FLEXITRUNK INTERFACE.; F&P HEALTHCARE MR850 RESPIRATORY HUMIDIFIER.; TEMPERATURE PROBE (BRAND + MODEL UNKNOWN).
Patient SexUnknown